Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


urgent - overseas, face rash
Jul 29, 2013

Dr. - I live in the US. I was diagnosed HIV positive 6 weeks ago. I had excellent starting numbers, was put on Atripla, and before leaving for a lengthy overseas trip, was undetectable with a CD4 of 1075. I am overseas in a mid-range country as far as medical care. The only "side effect" I was having on the Atripla was the reappearance of acne (one large pimple) on my neck that I have had in the past in that exact area. I have been treating it topically. However, two days ago, it morphed into a rash. I woke up last night with a slight fever, the pimple (only the pimple) is now itching severely (did not do that until now), and the rash (which is not itching) is about 2 inches by two inches. I will try to see a Dr today, but again, I don't know what standard of care (if any) I will be able to secure. My question is - should I try to get on an anti-biotic? Which class is safe with Atripla? Or should I instead try to get a topical steroid? Both? The pimple has been long lasting - probably three weeks now - though it is not growing and in some ways looks slightly smaller, except now there is the surrounding rash and this slight fever. Of course, being newly diagnosed and out of the country, I am filled with a ton of fear and questions. Thank you.

Response from Dr. Young

Hello and thanks for posting.

Sorry for the late reply. I hope that you're on the mend.

The lesion/rash that you describe doesn't sound like a drug rash, but rather a skin infection (aka cellulitis) around the pimple. The pimple could be a cyst or skin abscess, and it's persistence for weeks suggests that it could be somewhat more complex than a simple pimple.

Either way, it'd be worth seeking medical attention for that growing area of redness.

BY



Previous
Wait until rash goes away to start treatment?
Next
Anxious and Confused about treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement